Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Jacksonville, FL

April 1, 20166 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 1, 2016, 6:09 PM EDT for 6 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2016, 6:09 PM EDT (22:09 UTC)
Expired
Apr 1, 2016, 7:00 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appling County, GA, Bacon County, GA, Brantley County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 6:36 PM EDTTSTM WND DMG1 Nnw Jesup, GA911 DISPATCH REPORTS A TREE DOWN ON NORTH BRUNSWICK STREET AND ANOTHER TREE DOWN ON OLD SCREVEN RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 2:48 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS52 KJAX 012209
SVRJAX
GAC001-005-025-229-299-305-012300-
/O.NEW.KJAX.SV.W.0027.160401T2209Z-160401T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN SOUTHEASTERN GEORGIA...
  SOUTHEASTERN APPLING COUNTY IN SOUTHEASTERN GEORGIA...
  BRANTLEY COUNTY IN SOUTHEASTERN GEORGIA...
  NORTHEASTERN WARE COUNTY IN SOUTHEASTERN GEORGIA...
  SOUTHEASTERN BACON COUNTY IN SOUTHEASTERN GEORGIA...
  WAYNE COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 700 PM EDT

* AT 608 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SURRENCY TO NEAR BLACKSHEAR TO 8 MILES
  SOUTHWEST OF BOGGY BAY...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYCROSS...JESUP...BLACKSHEAR...NAHUNTA...PATTERSON...SURRENCY...GARDI...
  SCREVEN...ODUM...OFFERMAN...BRISTOL...WAYNESVILLE...DOCTORTOWN...PEBBLE
  HILL...BRAGANZA...JAMESTOWN...RAYBON...FORT MUDGE...HICKOX AND BOGGY
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3176 8194 3175 8191 3173 8191 3167 8185
      3165 8181 3166 8181 3161 8177 3158 8170
      3156 8170 3154 8167 3150 8165 3148 8162
      3140 8166 3139 8170 3123 8176 3113 8182
      3107 8249 3136 8240 3172 8233 3179 8196
TIME...MOT...LOC 2208Z 247DEG 42KT 3167 8220 3134 8225 3108 8243 

HAIL...<.75IN
WIND...60MPH
 
$$

NELSON
3 follow-up statements
630 
WWUS52 KJAX 012227
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT FRI APR 1 2016

GAC001-005-299-012236-
/O.CAN.KJAX.SV.W.0027.000000T0000Z-160401T2300Z/
APPLING GA-WARE GA-BACON GA-
627 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN APPLING...
NORTHEASTERN WARE AND SOUTHEASTERN BACON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3175 8191 3173 8191 3167 8185 3165 8181
      3166 8181 3161 8177 3158 8170 3156 8170
      3148 8162 3140 8166 3139 8170 3123 8176
      3113 8182 3110 8221 3139 8214 3174 8209
      3177 8194
TIME...MOT...LOC 2226Z 265DEG 37KT 3170 8207 3140 8205 3111 8219 

$$

GAC025-229-305-012300-
/O.CON.KJAX.SV.W.0027.000000T0000Z-160401T2300Z/
PIERCE GA-BRANTLEY GA-WAYNE GA-
627 PM EDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN PIERCE...BRANTLEY AND WAYNE COUNTIES...

AT 626 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ODUM TO NEAR OFFERMAN TO NEAR FORT MUDGE...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JESUP...NAHUNTA...PATTERSON...GARDI...SCREVEN...ODUM...OFFERMAN...
WAYNESVILLE...DOCTORTOWN...RAYBON...FORT MUDGE...HICKOX...ATKINSON...MOUNT
PLEASANT...HORTENSE AND BROADHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3175 8191 3173 8191 3167 8185 3165 8181
      3166 8181 3161 8177 3158 8170 3156 8170
      3148 8162 3140 8166 3139 8170 3123 8176
      3113 8182 3110 8221 3139 8214 3174 8209
      3177 8194
TIME...MOT...LOC 2226Z 265DEG 37KT 3170 8207 3140 8205 3111 8219 

HAIL...<.75IN
WIND...60MPH
 
$$

NELSON
254 
WWUS52 KJAX 012247
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT FRI APR 1 2016

GAC229-012257-
/O.CAN.KJAX.SV.W.0027.000000T0000Z-160401T2300Z/
PIERCE GA-
647 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIERCE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3165 8181 3166 8181 3161 8177 3158 8170
      3156 8170 3149 8164 3148 8162 3140 8166
      3139 8170 3123 8176 3113 8182 3111 8207
      3128 8202 3130 8199 3132 8201 3162 8191
      3166 8189 3168 8186
TIME...MOT...LOC 2247Z 240DEG 48KT 3171 8178 3154 8177 3111 8201 

$$

GAC025-305-012300-
/O.CON.KJAX.SV.W.0027.000000T0000Z-160401T2300Z/
BRANTLEY GA-WAYNE GA-
647 PM EDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES...

AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LUDOWICI TO GARDI TO NEAR HICKOX...MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JESUP...NAHUNTA...GARDI...WAYNESVILLE...DOCTORTOWN...RAYBON...HICKOX...
ATKINSON...BROADHURST...MOUNT PLEASANT AND HORTENSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3165 8181 3166 8181 3161 8177 3158 8170
      3156 8170 3149 8164 3148 8162 3140 8166
      3139 8170 3123 8176 3113 8182 3111 8207
      3128 8202 3130 8199 3132 8201 3162 8191
      3166 8189 3168 8186
TIME...MOT...LOC 2247Z 240DEG 48KT 3171 8178 3154 8177 3111 8201 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NELSON
112 
WWUS52 KJAX 012257
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT FRI APR 1 2016

GAC025-305-012307-
/O.EXP.KJAX.SV.W.0027.000000T0000Z-160401T2300Z/
BRANTLEY GA-WAYNE GA-
657 PM EDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRANTLEY AND
SOUTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 700 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3165 8181 3166 8181 3161 8177 3158 8170
      3156 8170 3149 8164 3148 8162 3140 8166
      3139 8170 3123 8176 3113 8182 3111 8207
      3128 8202 3130 8199 3132 8201 3162 8191
      3166 8189 3168 8186
TIME...MOT...LOC 2252Z 247DEG 42KT 3171 8178 3154 8177 3111 8201 

$$

NELSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:40 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 1, 3:40 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT FRI APR 1 2016

...SLIGHT RISK OF SEVERE STORMS ACROSS SE GA THIS AFTERNOON AND
TONIGHT...

...MARGINAL RISK OF SEVERE STORMS ON SATURDAY...

.SHORT TERM...STORMS NOW OVER SW GA WILL SLOWLY MOVE EAST INTO SE
GA THIS AFTERNOON AND EVENING. INCREASING INSTABILITY AND SHEAR
WILL LIKELY PRODUCE A SEVERE THREAT PRODUCING DAMAGING WINDS AND
POSSIBLY AN ISOLATED TORNADO OVER SE GA AND POSSIBLY THE SUWANNEE
VALLEY. RAIN AND THUNDERSTORMS EXPECTED TO SPREAD SE INTO NE FL
LATE TONIGHT AND SATURDAY MORNING AS UPPER TROUGH AND COLD FRONT
APPROACH. MARGINAL SEVERE THREAT WILL CONTINUE ON SATURDAY AS
FRONT SLOWLY PUSHES SE ACROSS THE AREA. MODERATE TO HEAVY RAIN
WILL BE POSSIBLE IN THE NEXT 24 HOURS WITH RAINFALL TOTALS MOSTLY
IN THE 1 TO 2 INCH RANGE. TEMPERATURES WILL REMAIN ABOVE AVERAGE
WITH HUMID CONDITIONS CONTINUING UNTIL FRONTAL PASSAGE SATURDAY
AFTERNOON.

SATURDAY NIGHT...MID LEVEL SHORTWAVE TROUGH WILL ROTATE SLOWLY ESE
IN MEAN LAYER TROUGH OVER THE SERN U.S. THIS WILL CONTINUE TO HELP
DRIVE THE COLD FRONT SWD INTO CENTRAL AND THEN SRN FL. WEAK HIGH
PRES WILL BUILD IN AT THE SFC FROM THE W WITH COOLER AND DRIER AIR
MOVING ON NWLY FLOW. COOL ADVECTION N/NW WINDS OF ABOUT 5-10 MPH
WITH FCST LOW TEMPS INTO THE UPPER 40S N TO LOWER 50S S ZONES...THAT
COULD OTHERWISE BE A FEW DEGREES COOLER WITHOUT THE WIND.

SUNDAY THROUGH MONDAY...GENERALLY QUIET AND NICE WX EXPECTED WITH A
DRY AIRMASS/CLEAR SKIES AND COOLER TEMPS THAN PRIOR DAYS. WEAK HIGH
PRES WILL MOVE EWD FROM LOWER MS VALLEY EWD TO SERN U.S AND CENTRAL
AND NRN FL. THE COOLER DAY LOOKS TO BE SUNDAY WITH TEMPS MAINLY 70-
75. TEMPS COULD A BIT COOLER SUNDAY NIGHT DUE TO NEAR CALM
WINDS...HAVE MID 40S IN SE GA AND UPPER 40S OVER MOST OF NE FL.
TEMPS WARM UP MONDAY TO THE UPPER 70S UNDER FULL SUN.

.LONG TERM...ANOTHER WEAK FRONTAL BOUNDARY LOOKS TO MOVE SWD OVER
THE AREA LATE TUESDAY THROUGH TUESDAY NIGHT...BUT TOO DRY FOR ANY
PRECIP. SFC HIGH PRES WILL MOVE BEHIND THIS BOUNDARY ALLOWING OUR
WINDS TO BECOME N THEN TO NE AND E ON WEDNESDAY. RESULTING ONSHORE
FLOW MAY PUSH HIGHS BACK DOWNWARD ALONG THE COASTAL AREAS TO LOWER
70S...BUT MID TO UPPER 70S TOWARD THE I-75 CORRIDOR. YET ANOTHER
COLD FRONT FORECAST TO MOVE IN FROM THE NW THURSDAY AND RESULT IN A
CHANCE OF SHOWERS. FOR NOW WE HAVE 30-50 PERCENT CHANCE OF RAIN
THURSDAY THOUGH THIS MAY BE A LITTLE GENEROUS DUE TO A LACK OF A
MORE SUBSTANTIAL MOISTURE RETURN. WITH TSTMS PROBS RELATIVELY LOW
AND CONTINUITY WITH PRIOR FCST...LEFT THUNDER OUT OF THE FCST AT
THIS TIME. AFTER THIS LATTER FRONTAL PASSAGE...TEMPS ARE FCST TO
DROP BACK DOWN BELOW NORMAL ON FRIDAY TO UPPER 60S AND LOWER 70S.

&&

.AVIATION...MOSTLY VFR THIS AFTERNOON WITH CIGS AROUND 4KFT AND
GUSTS TO AROUND 20 KNOTS. ISOLATED TO SCATTERED THUNDERSTORMS
POSSIBLE TIL AROUND 00Z THIS EVENING...MORE LIKELY NEAR THE EAST
COAST SEABREEZE FRONT WHICH WILL BE PINNED NEAR THE COAST DUE TO
MODERATE SW WINDS. STORMS EXPECTED TO INCREASE LATE TONIGHT
TOWARDS MORNING WITH IFR CONDITIONS LIKELY AFTER 10Z.

&&

.MARINE...SOUTH TO SW WINDS WILL INCREASE TONIGHT AHEAD OF SLOWLY
APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE GA WATERS TONIGHT AND OVER THE FL WATERS TOWARDS MORNING.
WINDS WILL SHIFT TO THE NW SATURDAY AFTERNOON AS THE FRONT PUSHES
TOWARDS THE SE. SCEC CONDITIONS EXPECTED LATE TONIGHT OFFSHORE AND
POSSIBLY ADVISORY CONDITIONS ON SATURDAY.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  74  47  72 /  80  70   0   0
SSI  67  75  50  68 /  70  70  10   0
JAX  71  78  52  72 /  50  70  10   0
SGJ  70  80  54  68 /  30  70  20   0
GNV  71  77  52  74 /  40  70  10   0
OCF  71  79  52  75 /  30  70  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/SHASHY/WALSH
Hazardous weather outlook, Apr 1, 5:38 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT FRI APR 1 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-020830-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
538 PM EDT FRI APR 1 2016

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA
REST OF THE AFTERNOON AND TONIGHT...

...TORNADO WATCH NUMBER 75 FOR SOUTHEAST GEORGIA AND EXTREME
NORTHEAST FLORIDA THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED REST OF THIS
AFTERNOON AND TONIGHT OVER SOUTHEAST GEORGIA AND THE WESTERN
SUWANNEE VALLEY...WITH SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS EXPECTED ELSEWHERE IN NORTHEAST AND NORTH CENTRAL
FLORIDA. THE STORM PREDICTION CENTER HAS PLACED MOST OF SOUTHEAST
GEORGIA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT...WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES
POSSIBLE. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR SOUTHEAST
GEORGIA...SOUTHEAST GEORGIA ADJACENT COASTAL WATERS AND NASSAU
COUNTY IN NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A MARGINAL RISK OF SEVERE THUNDERSTORMS IS EXPECTED OVER EXTREME
SOUTHEASTERN GEORGIA...NORTHEAST AND NORTH CENTRAL FLORIDA ON
SATURDAY AS A COLD FRONT MOVES THROUGH OUR REGION. STRONGER
ACTIVITY WILL PRODUCE STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ACROSS SOUTHEAST GEORGIA ARE ASKED TO SELF-ACTIVATE
THIS AFTERNOON AND EVENING WHEN WATCHES AND/OR WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 1, 5:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT FRI APR 1 2016

FLZ024-124-GAZ154-165-166-012200-
INLAND NASSAU FL-COASTAL NASSAU FL-INLAND CAMDEN GA-COASTAL GLYNN GA-
COASTAL CAMDEN GA-
507 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...SOUTH
CENTRAL GLYNN AND CAMDEN COUNTIES UNTIL 600 PM EDT...

AT 507 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF YULEE...OR 9 MILES NORTHEAST OF CALLAHAN...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...BRUNSWICK...ST. SIMONS ISLAND...FERNANDINA BEACH...
WOODBINE...KINGS BAY BASE...YULEE...KINGS FERRY...JEKYLL ISLAND...
CUMBERLAND ISLAND...HARRIETTS BLUFF...COLESBURG AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3079 8142 3066 8140 3058 8160 3058 8165
      3055 8167 3057 8170 3054 8174 3083 8190
      3120 8142 3110 8136
TIME...MOT...LOC 2107Z 240DEG 30KT 3065 8172

HESS
Special weather statement, Apr 1, 5:17 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT FRI APR 1 2016

GAZ133-135-012200-
JEFF DAVIS GA-APPLING GA-
517 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR APPLING AND EASTERN JEFF DAVIS
COUNTIES UNTIL 600 PM EDT...

AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAHAM...MOVING NORTHEAST AT 55 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...GRAHAM...PLANT HATCH AND PINE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3194 8228 3190 8219 3191 8213 3190 8212
      3190 8211 3186 8212 3183 8206 3182 8209
      3177 8209 3177 8213 3175 8213 3168 8248
      3171 8252 3167 8252 3167 8264 3192 8264
      3196 8257 3195 8249 3197 8247
TIME...MOT...LOC 2116Z 239DEG 47KT 3174 8252

NELSON
Special weather statement, Apr 1, 5:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT FRI APR 1 2016

FLZ033-037-038-012200-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
518 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 600 PM EDT...

AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POMONA PARK...MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALM COAST...SAINT AUGUSTINE...PALATKA...FLAGLER BEACH...BUNNELL...
CRESCENT CITY...POMONA PARK...HASTINGS...ANDALUSIA...EAST PALATKA...SAINT
AUGUSTINE BEACH...MARINELAND...SATSUMA...SAINT AUGUSTINE SHORES...SAINT
AUGUSTINE SOUTH...CRESCENT BEACH...ORANGE MILLS...VILANO BEACH...FEDERAL
POINT AND SAN MATEO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2947 8109 2942 8164 2959 8169 3002 8130
TIME...MOT...LOC 2118Z 255DEG 29KT 2953 8158

HESS
Special weather statement, Apr 1, 5:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT FRI APR 1 2016

GAZ135-136-151-012200-
WAYNE GA-APPLING GA-PIERCE GA-
520 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...SOUTHEASTERN
APPLING AND WAYNE COUNTIES UNTIL 600 PM EDT...

AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRISTOL...OR NEAR PATTERSON...MOVING NORTHEAST AT 50 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
JESUP...BLACKSHEAR...PATTERSON...SCREVEN...ODUM...OFFERMAN...BRISTOL...
DOCTORTOWN AND BROADHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3182 8202 3178 8198 3179 8196 3176 8194
      3175 8191 3173 8191 3171 8188 3167 8185
      3165 8181 3166 8181 3161 8177 3159 8172
      3130 8220 3141 8237 3147 8230 3149 8230
      3149 8227 3153 8223 3156 8225 3183 8205
TIME...MOT...LOC 2119Z 224DEG 44KT 3145 8219

NELSON
Local storm report, Apr 1, 5:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
04/01/2016  M43 MPH          CLINCH             GA   AWOS

            THUNDERSTORM WIND GUST TO 43 MPH FROM 280 DEGREES.

&&

ASHASHY
Local storm report, Apr 1, 6:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FUNNEL CLOUD     CRESCENT BEACH          29.73N 81.24W
04/01/2016                   ST. JOHNS          FL   PUBLIC

            FUNNEL CLOUD OBSERVED IN CRESCENT BEACH AND MOVED
            OFFSHORE ABOUT 1 MILE AND DISSIPATED. EVENT TIME
            APPROXIMATED.

&&

ASHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:21 PM EDTSpecial Weather StatementJAXCoffee39 min
Apr 1, 4:28 PM EDTSpecial Weather StatementJAXWare47 min
Apr 1, 4:36 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Jeff Davis39 min
Apr 1, 4:40 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware50 min
Apr 1, 4:57 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch48 min
Apr 1, 5:07 PM EDTSpecial Weather StatementJAXCamden53 min
Apr 1, 5:10 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne33 min
Apr 1, 5:11 PM EDTSevere Thunderstorm WarningJAXCamden31 min
Apr 1, 5:14 PM EDTTornado WarningJAXAtkinson, Bacon, Clinch, Coffee, Ware20 min
Apr 1, 5:17 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis43 min
Apr 1, 5:20 PM EDTSpecial Weather StatementJAXPierce, Wayne40 min
Apr 1, 5:33 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Pierce, Ware42 min
Apr 1, 5:37 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn23 min
Apr 1, 6:37 PM EDTSpecial Weather StatementJAXCamden38 min
Apr 1, 6:59 PM EDTSpecial Weather StatementJAXGlynn46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.